Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Aug 26, 2021, 4:10 PM EDT for Lycoming County, Pennsylvania. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2021, 4:10 PM EDT (20:10 UTC)
- Expired
- Aug 26, 2021, 4:45 PM EDT
- In force
- 35 min
- Issued by
- NWS State College, PA
- Hail
- 0.25 in
- Wind
- 50
County Lycoming County, PA
The radar
The State College radar (KCCX), 100 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.2 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 708 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
186
WWUS81 KCTP 262010
SPSCTP
Special Weather Statement
National Weather Service State College PA
410 PM EDT Thu Aug 26 2021
PAZ041-262045-
Northern Lycoming PA-
410 PM EDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of north central
Lycoming County through 445 PM EDT...
At 408 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ralston. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ralston and Trout Run.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4141 7712 4155 7700 4148 7687 4134 7704
TIME...MOT...LOC 2008Z 308DEG 2KT 4147 7699
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
TravisWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Aug 26, 3:19 PM EDT, 51 minutes earlier.
Area forecast discussion, Aug 26, 3:19 PM EDT, 51 minutes before
Area Forecast Discussion
National Weather Service State College PA
319 PM EDT Thu Aug 26 2021
.SYNOPSIS...
Hot and humid conditions will continue for at least today and
tomorrow. Heat indices are forecast to peak around 100 degrees
throughout the Lower Susquehanna Valley today and Friday.
Thunderstorms will also be in the forecast each afternoon and
evening.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Isolated convection developing late this afternoon across
northeast portions of CWA. Also expect some development over
the Laurels/southwest counties through the evening hours.
Any storms/showers will again quickly dissipate with the loss
of heating, leaving another very warm and muggy night across the
region, pretty much a carbon copy of just about every night so
far this August.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
Any morning fog will again quickly dissipate after sunrise
leading to mostly sunny skies. Friday looks very similar heat
and humidity- wise to today. There may be an increased pop risk
of thunder over the eastern part of the CWA.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
The Euro and GFS are indicating that this weekend will be
stormy, especially Saturday. Increased POPs above NBM guidance.
Expect numerous scattered showers and thunderstorms much of the
day on Saturday. Sunday will be similar, but perhaps with less
coverage than Saturday. The weekend high temperatures will be
several degrees above normal for this time of year. With warm
dewpoint temperatures, expect muggy conditions to continue.
A cold front will move through the region on Monday and Tuesday,
bringing a chance for showers and thunderstorms during the
afternoon on Monday and early Tuesday. Temperatures at the
beginning of the week will start warmer than normal, before they
trend to about normal for the middle and end of the week.
Late Tuesday and into Wednesday, models are hinting that there
will be a surge of moisture from the remnants of the tropical
system that is currently forming in the gulf. High pressure
centered over the Atlantic will guide the moisture to
Pennsylvania. This tropical moisture will fuel showers over
Pennsylvania Tuesday night through Wednesday. Tropical moisture
appears to leave the region on Thursday as a Canadian High
develops and helps to push that moisture to the southeast.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
With morning fog and low clouds dissipating, most of today
should be dry with VFR conditions. An isolated shower or storm
will be possible in the afternoon and evening, particularly
across the southwestern airfields. Winds will be light outside
of thunderstorms.
Valley fog is expected to develop once again overnight, and
potentially be more widespread than this morning due to higher
dewpoints and calm winds.
Outlook...
Fri-Mon...AM valley fog. Sct PM tsra, impacts poss.
&&
.CLIMATE...
Bradford reached 88 degrees on Wednesday. This broke the old
record of 86 degrees set in 1959.
Another hot day is expected today.
MAXIMUM TEMPERATURE VALUES FOR FOR THURSDAY (26TH)
NORMAL RECORD YEAR
WILLIAMSPORT 81 98 1948
HARRISBURG 84 99 1948
ALTOONA 80 96 1948
BRADFORD 76 88 1959
Meteorological Summer (June-July-August) is tracking in the top
10 at Harrisburg with very warm nights (avg. minT) contributing
more than hot days (avg. maxT). More to come into month-end.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...Gartner
NEAR TERM...DeVoir/Dangelo/Martin/Gartner
SHORT TERM...Ross/Gartner
LONG TERM...Gutierrez
AVIATION...Colbert
CLIMATE...Hazardous weather outlook, Aug 26, 4:57 AM EDT, 11 hours 13 minutes before
Hazardous Weather Outlook National Weather Service State College PA 457 AM EDT Thu Aug 26 2021 PAZ004>006-010>012-017>019-024-025-033-034-037-041-042-045-046- 049>053-058-270900- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Somerset-Bedford-Tioga- Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union- Snyder-Montour-Northumberland-Columbia-Schuylkill- 457 AM EDT Thu Aug 26 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered afternoon and evening thunderstorms could result in localized flooding on both Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ026>028-035-036-056-057-059-063>066-270900- Huntingdon-Mifflin-Juniata-Fulton-Franklin-Perry-Dauphin-Lebanon- Cumberland-Adams-York-Lancaster- 457 AM EDT Thu Aug 26 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Heat indices will top out between 95 and 100 degrees this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heat indices will top out between 95 and 100 degrees again on Friday afternoon. Scattered afternoon and evening thunderstorms could result in localized flooding on both Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Martin
In the hours before
Special weather statement, Aug 26, 2:33 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service State College PA
233 PM EDT Thu Aug 26 2021
PAZ042-261915-
Sullivan PA-
233 PM EDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of northwestern
Sullivan County through 315 PM EDT...
At 232 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lincoln Falls. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lincoln Falls and Shunk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with this stationary storm and
may lead to localized flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 4158 7676 4157 7652 4151 7656 4152 7679
4158 7681 4159 7680
TIME...MOT...LOC 1832Z 028DEG 0KT 4157 7666
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ColbertSpecial weather statement, Aug 26, 3:02 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service State College PA
302 PM EDT Thu Aug 26 2021
PAZ037-041-261945-
Northern Lycoming PA-Tioga PA-
302 PM EDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of north central
Lycoming and southeastern Tioga Counties through 345 PM EDT...
At 301 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ralston, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ralston, Ogdensburg and Liberty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4168 7688 4160 7688 4159 7681 4151 7679
4146 7686 4141 7702 4145 7711 4154 7711
4160 7708 4166 7702 4169 7689
TIME...MOT...LOC 1901Z 224DEG 8KT 4155 7692
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ColbertSpecial weather statement, Aug 26, 3:53 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service State College PA
353 PM EDT Thu Aug 26 2021
PAZ037-041-262030-
Northern Lycoming PA-Tioga PA-
353 PM EDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of northeastern
Lycoming and southeastern Tioga Counties through 430 PM EDT...
At 352 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ogdensburg. This storm was nearly stationary.
HAZARD...Pea size hail and heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects and ponding of water on
roadways.
Locations impacted include...
Ogdensburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4170 7688 4160 7688 4159 7681 4155 7680
4148 7687 4158 7706 4171 7690
TIME...MOT...LOC 1952Z 213DEG 3KT 4159 7692
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
DeVoirSpecial weather statement, Aug 26, 4:10 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
410 PM EDT Thu Aug 26 2021
PAZ041-262045-
Northern Lycoming PA-
410 PM EDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of north central
Lycoming County through 445 PM EDT...
At 408 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ralston. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ralston and Trout Run.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4141 7712 4155 7700 4148 7687 4134 7704
TIME...MOT...LOC 2008Z 308DEG 2KT 4147 7699
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
TravisThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 9:47 PM EDT | Special Weather Statement | CTP | Fulton | 43 min |
| Aug 26, 2:33 PM EDT | Special Weather Statement | CTP | Sullivan | 42 min |
| Aug 26, 3:02 PM EDT | Special Weather Statement | CTP | Lycoming | 43 min |
| Aug 26, 3:53 PM EDT | Special Weather Statement | CTP | Lycoming | 37 min |
| Aug 26, 4:33 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 42 min |
| Aug 26, 4:41 PM EDT | Severe Thunderstorm Warning | CTP | Adams | 34 min |
| Aug 26, 5:34 PM EDT | Special Weather Statement | CTP | Somerset | 26 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.